Ask
Please use this form for health related questions only. For all other questions please contact customer service.

Why did I develop a sour stomach?

I have been using Nutribullet just over a week now and really like it. After 7 days I have developed a sour stomach.  I have been doing smoothies for breakfast and for lunch and a sensible dinner.  Yesterday I used a lot of green vegetables rather than kale or spinach as my greens and after lunch I developed a sour stomach which lasted through bedtime.  I awoke this morning without it and had a smoothie utilizing less and more simple ingredients, however just prior to lunch I noticed a sour stomach again and as a result I chose to have a small piece of fish and some stewed tomatoes for lunch.  I tried Pepcid Complete, however the sour stomach continues through this afternoon. I am quite surprised that I was able to tolerate the smoothies for one whole week and then developed a sour stomach. I did notice last week that I used Ginger frequently and that seemed to irritate my throat somewhat and as a result I have tried to back off of it. I really want to continue on with the NB as I feel I have a lot more energy and I am interested in losing weight.  I really don't want to be sidetracked however I don't want to upset my digestive system either. Do you have any suggestions? 

2 Answers
3 years ago

Dietitian's Answer

While I'm not sure exactly why this is happening with you specifically, a few things to consider are: - Often times when we begin to eat more high-fiber fruits and vegetables, it takes time for our body to adjust. I'd suggest starting out slower by consuming a smaller Blast and then slowly consuming more. Also, be sure you are continuing to drink plenty of water/fluids to help flush the fiber through. Also, check out our article on Bloating - you may find some helpful tips here: http://www.nutriliving.com/blog/feeling-bloated - You may be including an ingredient that you are sensitive to. While ginger has been shown to aid digestion and sooth an upset stomach, this may not be the case for everyone. Keep track of the foods you eat and when you feel this to see if there are triggers. - Be sure to keep the sugar levels low - you may need to increase the veggie, nut and seeds while limiting the fruits. - Avoid any dairy Try some of these for a week and see if you notice any improvement.

Community Answers

You must be signed in to answer. Sign In or Register for Free

Hello. I had been using NB for three days, today is my fourth day. Since day 1, I have experiencing indigestion that continues till evening. I make herba teas that are good for digestion and that seemed to help except yesterday. It feels like something is stuck in my upper stomach and it's very uncomfortable. This is the same feeling I would have if I ate a lot of carbs. Usually, it would be gone the next day. I would appreciate your input. Thank you. Rose
Hello Rose - NutriBlasts are made from all plant-based foods that contain carbohydrates so there are carbs in your Blast. Be sure you are not sensitive to any of the ingredients you are using, try to keep the sugary ingredients to a minimum, drink slowly, and maybe reduce portion size. Those are good places to start. I'd suggest keeping a food log to notice when this happens and if there are any foods that are triggering this feeling. Here's a low carb recipe: http://www.nutriliving.com/recipes/sippin-sweet-low-carb-treat

You must be signed in to answer. Sign In or Register for Free